Hail, Rock
- When
- September 3, 5:35 PM CST
- Where
- Rock County, 0.51 mi E of Beloit
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 42.520, -89.020
A few thunderstorms developed along a a slow moving cold front near the WI and IL border. One large hail report was received.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
A few thunderstorms developed along a a slow moving cold front near the WI and IL border. One large hail report was received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Sep 3, 2:35 PM CST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 335 PM CDT THU SEP 3 2015 .SHORT TERM...TONIGHT THROUGH SUNDAY .TONIGHT AND FRIDAY...FORECAST CONFIDENCE...MEDIUM COULD BE A FEW SHOWERS OR STORMS TOWARD THE ILLINOIS BORDER LATE AFTERNOON INTO TONIGHT AS A SURFACE BOUNDARY DRIFTS SOUTHWARD. AN AXIS OF 700 MB WARM ADVECTION AND HIGHER RH IS PROGGED TO LIFT NORTHEASTWARD INTO THE FORECAST AREA TOMORROW...WITH A FEW AFTERNOON SHOWERS/STORMS NOT OUT OF THE QUESTION. OVERALL THOUGH...EXPECT MOST PLACES TO REMAIN DRY THROUGH THE DAY TOMORROW. CLOUDS CONTINUE TO DECREASE THIS AFTERNOON DUE TO DAYTIME MIXING. SOME MODELS SHOW CLOUDS REFORMING TONIGHT...WHILE OTHERS FOCUS ON FOG DEVELOPMENT UNDER LIGHT WINDS AND MOSTLY CLEAR SKIES. CONSENSUS OF MODELS SEEM TO POINT TOWARD THE FOG POTENTIAL...SO KEPT FOG MENTION IN THE FORECAST. TEMPS FRIDAY WILL REMAIN WARM AND HUMID...LIKELY JUST A DEGREE OR TWO SHY OF HIGHS OBSERVED TODAY. .FRIDAY NIGHT THROUGH SATURDAY...FORECAST CONFIDENCE MEDIUM UPPER RIDGE CONTINUES TO AMPLIFY AHEAD OF DEEPENING WESTERN U.S. TROUGH WITH THE RIDGE AXIS MOVING OVER THE REGION SATURDAY NIGHT. MODEL SOLUTIONS HAVE SLIGHT VARIATIONS TO THE LOCATION OF THE 500 MB CUT-OFF CIRCULATION FROM NRN LOWER MICHIGAN TO EAST-CENTRAL LAKE MICHIGAN AT 00Z SATURDAY. THIS CUT-OFF WEAKENS AS IT LINGERS OVER THE REGION THROUGH SATURDAY MORNING BEFORE OPENING UP AND PUSHING NORTHEAST IN DEVELOPING SW 500 MB FLOW AS THE WESTERN TROUGH MOVES INTO THE INTERMOUNTAIN WEST. WEAK FORCING BETWEEN THE CVA FROM THE CUT-OFF AND INCREASING 925-850 MB WARM ADVECTION RESULTS IN PERSISTENT LAYER Q-VECTOR CONVERGENCE IN THE EAST FRIDAY NIGHT INTO SATURDAY...AND SOME UNDERLYING CONVERGENCE/WEAK FRONTOGENETIC RESPONSE NEAR THE LAKE WITH DEVELOPING LATE SATURDAY MORNING/AFTERNOON LAKE BREEZE...WILL KEEP SLIGHT CHANCES FOR SHOWERS/STORMS IN THE FORECAST. INSTABILITY WITH AFTERNOON CAPE VALUES AROUND 1000J/KG...BUT WEAK MID-LEVEL LAPSE RATES AND MINIMAL SHEAR WITH WEAK FLOW THROUGH THE COLUMN WILL PRECLUDE ANY CHANCE FOR STRONG/SEVERE THUNDERSTORMS. MUGGY LOWS IN THE UPPER 60S MAY LEAD TO SOME FOG FRIDAY NIGHT. 925 MB TEMPS SUPPORT UPPER 80S TO NEAR 90 IN THE WEST WITH DEVELOPING LAKE BREEZE KEEPING EASTERN AREAS IN THE LOW-MID 80S. HEAT INDEX VALUES IN THE WESTERN TWO-THIRDS OF THE CWA COULD REACH 90 TO 95 DEGREES. CLOUDIER SKIES THAN EXPECTED AND ANY PCPN COULD REDUCE HIGH TEMPS A FEW DEGREES. .SATURDAY NIGHT THROUGH SUNDAY NIGHT...FORECAST CONFIDENCE MEDIUM BROAD AREA OF SURFACE LOW PRESSURE IN THE PLAINS DEEPENS AND CONSOLIDATES AS STRONG VORTICITY MAXIMUM MOVES THROUGH BASE OF WESTERN TROUGH AND LIFTS NORTHEAST AS A CLOSED 500 MB LOW. NEARLY STACKED SYSTEM LIFTS TO NEAR LAKE WINNIPEG...DRIVING A COLD FRONT/SURFACE TROUGH INTO CENTRAL WISCONSIN BY 12Z MONDAY. PRECIPITATION STAYS TIED TO BEST FORCING ALONG THE FRONT SO WILL KEEP MAJORITY OF FORECAST AREA DRY SUNDAY...WITH ONLY A COLLABORATIVE SLIGHT CHANCE IN THE FAR NW AFTER 18Z. HUMID CONDITIONS CONTINUE WITH LOWS AROUND 70...THOUGH INCREASING CLOUDS IN THE AFTERNOON WILL KEEP SUNDAY HIGHS IN THE UPPER 80S WITH SSW WINDS TURNING INLAND IN THE AFTERNOON HOLDING LAKESHORE LOCATIONS IN THE MID 80S. HEAT INDEX VALUES AWAY FROM THE LAKE WILL BE IN THE 90 TO 93 DEGREE RANGE POPS INCREASE NW TO SE DURING SUNDAY NIGHT WITH FRONT MOVING INTO THE AREA...WITH SHOWERS AND STORMS LIKELY IN THE NW HALF. LITTLE IN THE WAY OF CAPE OR 0-6KM BULK SHEAR WITH STRONGER UPPER LEVEL WINDS STAYING BACK TO THE NORTHWEST SO LITTLE CHANCE OF SEVERE. .LONG TERM...MONDAY THROUGH THURSDAY...FORECAST CONFIDENCE MEDIUM REST OF THE LABOR DAY FORECAST DEPENDS ON HOW FAR SOUTHEAST THE FRONT WILL MOVE AFTER REACHING THE FAR EASTERN CWA/LAKE MICHIGAN AROUND 18Z MONDAY. ECMWF HANGS IT UP OVER SRN WI WHILE THE GFS AND GEM PUSH IT INTO IL/IN BEFORE STALLING. WILL KEEP CHANCE POPS FOR THE DAY AND KEEP THEM IN THE SOUTHERN-MOST COUNTIES ALONG THE IL BORDER...WITH SLIGHTS TO THE NORTH MONDAY NIGHT. WILL HAVE CHANCE POPS MOVE BACK INTO THE ENTIRE AREA AS 850 MB TROUGH SLOWLY MOVES ACROSS THE WESTERN GREAT LAKES AS CLOSED LOW MEANDERS INTO WESTERN ONTARIO...WITH MODELS SHOWING A SHORT WAVE CROSSING IL/WI BORDER AREA TUESDAY. COLDER AIR MOVES IN BEHIND THE 850 MB TROUGH WITH HIGH PRESSURE AT THE SURFACE. SLIGHT CHANCE POPS REMAIN WEDNESDAY DUE TO 500 MB SHORT WAVE TROUGH ON GFS AND WEAKER SHORT WAVE ENERGY CROSSING THE REGION ON THE ECMWF BUT WITH PW/S OF 0.50 INCH OR LESS LATER SHIFTS MAY BE ABLE TO ELIMINATE. && .AVIATION/00Z TAFS/... COULD SEE A FEW STORMS TONIGHT AND FRIDAY...BUT MOST PLACES SHOULD REMAIN DRY THROUGH FRIDAY. CLOUDS CONTINUE TO DECREASE THIS AFTERNOON DUE TO DAYTIME MIXING. SOME MODELS SHOW CLOUDS REFORMING TONIGHT...WHILE OTHERS FOCUS ON FOG DEVELOPMENT UNDER LIGHT WINDS AND MOSTLY CLEAR SKIES. CONSENSUS OF MODELS SEEM TO POINT TOWARD THE FOG POTENTIAL...SO KEPT FOG MENTION IN THE FORECAST. IF FOG DOES FORM TONIGHT...IT SHOULD CLEAR OUT FRIDAY MORNING. VFR CONDITIONS THEN GENERALLY EXPECTED THROUGH THE REMAINDER OF THE DAY. && .MARINE... STILL SEEING A LITTLE FOG ON SATELLITE BETWEEN PORT WASHINGTON AND NORTH POINT LIGHT. WITH ONSHORE WINDS PERSISTING THROUGH FRIDAY...COULD SEE SOME MORE FOG AT TIMES AS WARM AND MOIST CONDITIONS REMAIN IN THE AREA. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && TONIGHT/FRIDAY AND AVIATION/MARINE...DDV FRIDAY NIGHT THROUGH THURSDAY...REM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 353 PM CDT THU SEP 3 2015 WIZ046-047-051-052-056>060-062>072-042100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 353 PM CDT THU SEP 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A SMALL CHANCE FOR THUNDERSTORMS NEAR THE ILLINOIS BORDER. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THERE ARE SLIGHT CHANCES OF THUNDERSTORMS FRIDAY THROUGH SUNDAY WITH A BETTER CHANCE OF THUNDERSTORMS SUNDAY NIGHT INTO MONDAY AS A COLD FRONT PUSHES SOUTH THROUGH THE GREAT LAKES. HEAT INDEX VALUES WILL REACH BETWEEN 90 AND 94 OVER MOST OF SOUTHERN WISCONSIN AWAY FROM LAKE MICHIGAN ON SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED BUT ANY HEAVY RAINFALL REPORTS ARE APPRECIATED. LMZ643>646-042100- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 353 PM CDT THU SEP 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A SMALL CHANCE FOR THUNDERSTORMS MAINLY SOUTH OF MILWAUKEE. AREAS OF FOG WILL AFFECT THE NEARSHORE WATERS OF LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY DENSE FOG WILL BE POSSIBLE OVER LAKE MICHIGAN THROUGH THE WEEKEND AS HUMID AIR REMAINS OVER THE RELATIVELY COOL WATERS OF LAKE MICHIGAN. THERE ARE SLIGHT CHANCES OF THUNDERSTORMS FRIDAY THROUGH SUNDAY WITH A BETTER CHANCE OF THUNDERSTORMS SUNDAY NIGHT INTO MONDAY AS A COLD FRONT PUSHES SOUTH THROUGH THE GREAT LAKES. REM WWW.WEATHER.GOV/MKX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
603 PM CDT THU SEP 3 2015
WIZ069-032330-
ROCK-
603 PM CDT THU SEP 3 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ROCK COUNTY...
AT 603 PM CDT...A STRONG THUNDERSTORM WAS OVER BELOIT...MOVING
SOUTHEAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BELOIT...CLINTON...TIFFANY AND SHOPIERE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4250 8915 4251 8917 4264 8899 4255 8879
4254 8878 4249 8878
TIME...MOT...LOC 2303Z 314DEG 17KT 4252 8901
SPMSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
625 PM CDT THU SEP 3 2015
WIZ069-040000-
ROCK-
625 PM CDT THU SEP 3 2015
...STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF ROCK COUNTY...
AT 622 PM CDT...A STRONG THUNDERSTORM WAS NEAR ORFORDVILLE...OR 8
MILES EAST OF BRODHEAD...MOVING SOUTHEAST AT 20 MPH.
ANOTHER STRONG THUNDERSTORM WAS LOCATED NEAR BELOIT. THIS STORM WILL
SOON MOVE INTO ILLINOIS.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
BELOIT...CLINTON...ORFORDVILLE...FOOTVILLE...NEWARK...
MAGNOLIA...TIFFANY...HANOVER...SHOPIERE AND AFTON.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4250 8928 4263 8936 4273 8934 4279 8909
4255 8879 4254 8878 4249 8878
TIME...MOT...LOC 2322Z 327DEG 18KT 4259 8921
SPMThe Milwaukee radar (KMKX), 63 km away, was scanning. The volume nearest the first event began at 23:32 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2015Every state in 2015This day in weather historyWarnings in Wisconsin, September 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 599285, 599286.